Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 28, 2021, 3:09 PM EDT for Broward County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 28, 2021, 4:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003 WWUS82 KMFL 281909 SPSMFL Special Weather Statement National Weather Service Miami FL 309 PM EDT Wed Jul 28 2021 FLZ072>074-173-282000- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 309 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 400 PM EDT... * At 309 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Pembroke Pines, moving east at 5 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Miami Gardens, Weston, Cooper City, West Park, Nova Southeastern University, Royal Palm Ranches, Palm Springs North, Sunshine Acres, Intersection I-75 And Griffin Road, Country Club, Chambers Estates, Miramar Parkway And University Drive, Hard Rock Stadium, Pine Island Ridge and Broadview Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2592 8042 2606 8043 2612 8020 2595 8018 TIME...MOT...LOC 1909Z 254DEG 6KT 2600 8034 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:38 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 28, 2:38 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 238 PM EDT Wed Jul 28 2021 .SHORT TERM (This Afternoon through Thursday)... For this afternoon, showers and thunderstorms will continue to transition from SW Florida to SE Florida as low level synoptic westerly flow interacts with the east coast seabreeze. In the mid and upper levels, a low pressure area/cyclonic circulation associated with the tropical upper tropospheric trough (TUTT) is moving west across the Straits of Florida and influencing the local airmass across South Florida. Interesting feature on water vapor imagery is an small patch of subsidence-induced drier air on the north side of the TUTT low over SE Florida and the nearshore Atlantic waters early this afternoon, which slightly delayed the onset of convection over the eastern side of the peninsula. However, this effect will be temporary as more moist air/divergence aloft over Andros Island moves over the area this afternoon and should help to develop/maintain showers and thunderstorms. The light steering flow this afternoon will result in outflow boundaries being the dominant forcing mechanism for new developing and propagation of storms, with the westerly low level flow favoring the eastern half of the peninsula as the afternoon progresses. Gusty winds and plenty of lightning with the stronger storms can be expected, and with the slow storm motion expect some storms to be capable of dumping a quick 1-2" or more in a very short time...leading to a localized flood threat. Showers and thunderstorms should begin to wind down around sunset and early this evening as usual, however will have to watch for signals which suggest that precip could linger over the area tonight from leftover convective boundaries interacting with the more moist environment on the back side of the TUTT low. For now we have 20-30% rain chances along both coasts tonight, but may have to increased for at least part of the nighttime period in later updates if this signal becomes more evident. The TUTT low departs the area on Thursday as it moves into the SE Gulf of Mexico, and ridging/high pressure beings to build into South Florida in its wake. The evolution of these features along with the persistent low level trough over North Florida will result in increased moisture convergence over South Florida, so showers and a few thunderstorms could begin earlier in the day across SE Florida before spreading inland as the day progresses. Similar to today, the main threats will be gusty winds, lightning, and localized flooding due to slow-moving storms. Heat index values will reach 100-103F over most areas this afternoon and Thursday afternoon, although the duration of these values will be somewhat mitigated by the showers and thunderstorms. .LONG TERM... No meaningful changes to the long term forecast, and the previous discussion is included below. .PREV DISCUSSION... (Issued 342 AM EDT Wed Jul 28 2021) Thursday Night through Wednesday: Heading into the long term period, the frontal boundary to our north over the southeastern United States may be nudged south by a passing mid-level trough associated with low pressure over eastern Canada. The boundary will likely slide south as far as south central Florida before becoming more diffuse as the support aloft pulls away. The surface high pressure ridge axis will shift south of the region allow for a southwesterly flow to develop for the weekend. The light flow will allow sea and lake breezes to develop and advance inland with the Gulf sea breeze favored on most days. This pattern will generally remain into early next week though some subtle shifts in the ridge axis could allow for a more southerly flow and additional tropical moisture to enter the region. Temperatures will remain warm with most areas seeing daily highs in the lower to mid 90s. && .AVIATION(18Z TAFS)... TEMPO for scattered TSRA and MVFR/brief IFR at all east coast sites through 22-23z as convection lingers over the area. Most of the activity should be over by 00z, although there's a low chance of additional/lingering SHRA/TSRA could continue even beyond 06z. For now the forecast only has VCSH, but could need to be updated if this additional precipitation materializes tonight. Winds become more SE, albeit light, after 12z Thursday with VCSH/VCTS earlier in the day. KAPF should remain dry until after 06z. && .MARINE... High pressure at the surface will gradually build back across South Florida from the Atlantic on Thursday, and continue into early next week. This will lead to a return of SE-S winds across the local waters. Speeds will be generally 10-12 knots or less with seas 3 ft or less. Showers and thunderstorms will be fairly widespread over the local waters tonight and Thursday, then gradually diminish in coverage Friday through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 92 78 92 / 40 50 30 50 West Kendall 77 93 77 93 / 40 50 30 50 Opa-Locka 77 92 78 93 / 40 60 30 50 Homestead 77 91 78 91 / 30 40 30 50 Fort Lauderdale 78 91 79 91 / 40 50 30 50 N Ft Lauderdale 78 91 78 91 / 40 60 30 50 Pembroke Pines 77 91 78 91 / 40 60 30 60 West Palm Beach 76 91 76 92 / 40 60 30 60 Boca Raton 77 91 78 92 / 40 50 30 50 Naples 77 91 78 91 / 20 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine...Molleda Thursday Night through Wednesday...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 28, 3:06 PM EDT, 3 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 306 PM EDT Wed Jul 28 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 306 PM EDT Wed Jul 28 2021 ...Street Flooding Possible East Coast this Afternoon and Evening... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered thunderstorms continue into this evening. Frequent lightning, heavy rain, and gusty winds are possible. Waterspouts: A few waterspouts are possible across the South Florida waters. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low-lying and poor drainage areas. Wind: A few storms could become strong, producing wind gusts in excess 45 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous showers and thunderstorms are possible through early next week. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 28, 1:15 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD 2 NW HIALEAH 25.88N 80.31W
07/27/2021 MIAMI-DADE FL PUBLIC
DELAYED REPORT. STREET FLOODING. WATER
COVERING ALL LANES EXCEPT CENTER TURN LANE
ON W 12 AVE BETWEEN 60TH AND 68TH STREETS IN
HIALEAH. RELAYED VIA SOCIAL MEDIA.
&&
SPMSpecial weather statement, Jul 28, 1:36 PM EDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Miami FL 136 PM EDT Wed Jul 28 2021 FLZ063-066-281815- Hendry FL-Glades FL- 136 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 215 PM EDT... * At 136 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles northwest of Montura, moving northeast at 5 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Moore Haven, Montura, Devils Garden and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2658 8119 2677 8134 2691 8110 2668 8094 TIME...MOT...LOC 1736Z 245DEG 6KT 2673 8116 CWC
Special weather statement, Jul 28, 1:47 PM EDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Miami FL 147 PM EDT Wed Jul 28 2021 FLZ067-068-072-074-168-172-173-281830- Coastal Broward County FL-Coastal Palm Beach County FL- Metro Broward County FL-Metropolitan Miami Dade FL- Inland Palm Beach County FL-Metro Palm Beach County FL- Coastal Miami Dade County FL- 147 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 230 PM EDT... * At 147 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Deerfield Beach, moving east at 5 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach, Hallandale, Miami Gardens and Lauderhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2648 8003 2594 8004 2593 8026 2635 8025 TIME...MOT...LOC 1747Z 248DEG 4KT 2630 8014 CWC
Special weather statement, Jul 28, 2:13 PM EDT, 56 minutes before
Special Weather Statement National Weather Service Miami FL 213 PM EDT Wed Jul 28 2021 FLZ070-071-073-075-281900- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 213 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 300 PM EDT... * At 213 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Dade-Collier Training Airport, or 32 miles east of Chokoloskee, moving northeast at 10 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Dade-Collier Training Airport and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2577 8089 2597 8104 2614 8082 2592 8062 TIME...MOT...LOC 1813Z 231DEG 7KT 2593 8086 CWC
Special weather statement, Jul 28, 2:28 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
228 PM EDT Wed Jul 28 2021
FLZ067-071-281915-
Inland Broward County FL-Inland Palm Beach County FL-
228 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND WESTERN PALM
BEACH COUNTIES UNTIL 315 PM EDT...
* At 228 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Belle Glade to near Holey Land Wildlife Refuge. Movement was
northeast at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Okeelanta, Holey Land Wildlife
Refuge, Rotenberger Wildlife Refuge, Belle Glade Camp and Fremd
Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2688 8044 2631 8049 2627 8083 2645 8085
2683 8072
TIME...MOT...LOC 1828Z 230DEG 20KT 2672 8071 2637 8076
CWCSpecial weather statement, Jul 28, 3:09 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 309 PM EDT Wed Jul 28 2021 FLZ072>074-173-282000- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 309 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 400 PM EDT... * At 309 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Pembroke Pines, moving east at 5 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Miami Gardens, Weston, Cooper City, West Park, Nova Southeastern University, Royal Palm Ranches, Palm Springs North, Sunshine Acres, Intersection I-75 And Griffin Road, Country Club, Chambers Estates, Miramar Parkway And University Drive, Hard Rock Stadium, Pine Island Ridge and Broadview Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2592 8042 2606 8043 2612 8020 2595 8018 TIME...MOT...LOC 1909Z 254DEG 6KT 2600 8034 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:00 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jul 28, 12:32 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jul 28, 12:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 28, 1:16 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Jul 28, 1:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 28, 1:36 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Jul 28, 1:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 28, 2:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 28, 2:12 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Jul 28, 2:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jul 28, 2:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 28, 3:13 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 47 min |
| Jul 28, 3:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 28, 3:33 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| Jul 28, 3:37 PM EDT | Areal Flood Advisory | MFL | Broward | 113 min |
| Jul 28, 3:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jul 28, 4:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jul 28, 4:05 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 115 min |
| Jul 28, 4:44 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.